Alabama, 2001Damaging Wind in Alabama, February 25, 2001
February 25, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 24, 9:28 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 24, 9:28 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
928 PM CST SAT FEB 24 2001
WENT AHEAD AND UPDATED ZONES TO INCLUDE TORNADO WATCH FOR NW
SECTIONS. ALSO WENT AHEAD AND RAISED OVERNIGHT LOWS AT SEVERAL
LOCATIONS. WILL LOOK AT RADAR LOOPS AND THEN UPDATE LATER ON
TOWARDS MIDNIGHT IF POPS NEED ADJUSTING.
.BHM...WIND ADVISORY IN EFFECT TNGT ZONES 1 THRU 17.
In the hours before
Special weather statement, Feb 24, 8:18 PM CST, 4 hours 12 minutes before
ALZ001>038-040>050-250600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
818 PM CST SAT FEB 24 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A SQUALL LINE ALONG THE MISSISSIPPI RIVER IS FORECAST TO CONTINUE
EASTWARD TONIGHT...AND REACH WEST ALABAMA AROUND 10 PM.
SEVERE WEATHER COULD BE WIDESPREAD OVER PARTS OF MISSISSIPPI AND
TENNESSEE TONIGHT...BUT THE SQUALL LINE IS EXPECTED TO BEGIN TO
WEAKEN AS IT REACHES ALABAMA...AND AS THE MAIN STORM CENTER MOVES OUT
TOWARD THE GREAT LAKES.
HOWEVER...AS THE STORMS REACH WEST ALABAMA...THEY MAY STILL PACK
ENOUGH PUNCH TO PROVIDE STRONG AND POSSIBLY DAMAGING WINDS. FOR
THIS REASON...THE WESTERN-MOST COUNTIES OF THE STATE STILL HAVE A
SLIGHT RISK OF SEVERE WEATHER TONIGHT. WHILE SCATTERED THUNDERSTORMS
MAY OCCUR AHEAD OF THE LINE TONIGHT...THE MAIN THREAT OF SEVERE
WEATHER IS AFTER 10 PM TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN
WEST ALABAMA MAY BE REQUIRED TONIGHT. WHILE OTHER AREAS ARE
NOT OUT-LOOKED FOR SEVERE...IT WOULD BE A GOOD IDEA FOR EMA PERSONNEL
ALONG...AND EVEN EAST OF...THE I-65 CORRIDOR TO MONITOR WEATHER
REPORTS THIS EVENING.
Thunderstorm Wind, Lauderdale
- When
- February 25, 12:30 AM CST
- Where
- Lauderdale County, 6 mi N of Florence
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.883, -87.667
Trees were knocked down in the Underwood and Petersville area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, February 25, 20011 death · 1 event
- High Wind in Ohio, February 25, 2001$460,000 · 23 events
- High Wind in New York, February 25 to 26, 2001$600,000 · 53 kt wind · 7 events
- Blizzard in Iowa, February 25, 2001$275,000 · 11 events
- High Wind in Missouri, February 25, 2001$125,000 · 14 events
- High Wind in Pennsylvania, February 25, 2001$65,000 · 52 kt wind · 13 events
- Winter Weather in Vermont, February 25, 2001$60,000 · 12 events
- High Wind in Wisconsin, February 25, 2001$82,000 · 2 events
- High Wind in Ohio, February 25, 2001$50,000 · 10 events
- High Wind in West Virginia, February 25, 2001$45,000 · 9 events
- Winter Weather in New York, February 25, 2001$40,000 · 8 events
- High Wind in Pennsylvania, February 25, 2001$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234086.